Commentarii Mathematici Helvetici

, Volume 67, Issue 1, pp 471–497

Extremal functions for the trudinger-moser inequality in 2 dimensions

  • Martin Flucher
Article

DOI: 10.1007/BF02566514

Cite this article as:
Flucher, M. Commentarii Mathematici Helvetici (1992) 67: 471. doi:10.1007/BF02566514

Abstract

We prove that theTrudinger-Moser constant
$$\sup \left\{ {\int_\Omega {\exp (4\pi u^2 )dx:u \in H_0^{1,2} (\Omega )\int_\Omega {\left| {\nabla u} \right|^2 dx \leqslant 1} } } \right\}$$
is attained on every 2-dimensional domain. For disks this result, is due to Carleson-Chang. For other domains we derived an isoperimetric inequality which relates the ratio of the supremum of, the functional and its maximal limit on concentrating sequences to the corresponding quantity for disks. A conformal rearrangement is introduced to prove this inequality.

I would like to thank Jürgen Moser and Michael Struwe for helpful advice and criticism.

Copyright information

© Birkhäuser Verlag 1992

Authors and Affiliations

  • Martin Flucher
    • 1
  1. 1.ETH-Zürich HG G 36.1ZürichSwitzerland